Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 5, NWS Jackson, MS

February 23, 2014Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 23, 2014, 9:51 AM CST for Neshoba County, Mississippi. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2014, 9:51 AM CST (15:51 UTC)
Expired
Feb 24, 2014, 10:12 PM CST
In force
36 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 13.16 ft at Feb 23, 2014, 5:00 PM CST.

actionminormoderate12141602/2302/2402/2502/26
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WGUS44 KJAN 231552
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
951 AM CST SUN FEB 23 2014

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-242151-
/O.NEW.KJAN.FL.W.0005.140223T1551Z-140227T0000Z/
/PLAM6.1.ER.140223T1502Z.140224T0600Z.140225T1800Z.NO/
951 AM CST SUN FEB 23 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL WEDNESDAY EVENING.
* AT 8:45 AM SUNDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 13.3 FEET BY AFTER 
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY 
  TUESDAY AFTERNOON.
* IMPACT...AT 13 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER 
  PARK.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

UPPER PEARL RIVER
PHILADELPHIA   13  12.9 SUN 09 AM  13.3  13.1  12.6  13.3 12 AM 02/24

$$
3 follow-up statements
400 
WGUS84 KJAN 240041
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
641 PM CST SUN FEB 23 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC099-250641-
/O.EXT.KJAN.FL.W.0005.000000T0000Z-140226T1500Z/
/PLAM6.1.ER.140223T1452Z.140224T1200Z.140225T0900Z.NO/
641 PM CST SUN FEB 23 2014


THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL WEDNESDAY MORNING.
* AT 5:45 PM SUNDAY THE STAGE WAS 13.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 13.3 FEET
  BY MONDAY MORNING.
* IMPACT...AT 13 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER 
  PARK.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

UPPER PEARL RIVER
PHILADELPHIA   13  13.1 SUN  6 PM  13.3  12.9  12.4  13.3  6 AM  2/24

$$

DL
061 
WGUS84 KJAN 241803
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1203 PM CST MON FEB 24 2014


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-260003-
/O.EXT.KJAN.FL.W.0005.000000T0000Z-140226T0600Z/
/PLAM6.1.ER.140223T1452Z.140224T0230Z.140225T0000Z.NO/
1203 PM CST MON FEB 24 2014


THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL LATE TUESDAY NIGHT.
* AT 11:45 AM MONDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

UPPER PEARL RIVER
PHILADELPHIA   13  13.0 MON 12 PM  12.7  12.3  12.1     M M          

$$
555 
WGUS84 KJAN 250412
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1012 PM CST MON FEB 24 2014


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY




PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC099-250442-
/O.CAN.KJAN.FL.W.0005.000000T0000Z-140226T0600Z/
/PLAM6.1.ER.140223T1452Z.140224T0230Z.140224T2015Z.NO/
1012 PM CST MON FEB 24 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PEARL RIVER ABOVE PHILADELPHIA.
* AT  9:45 PM MONDAY THE STAGE WAS 12.9 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  2:15 PM MONDAY.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER 
  PARK.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

UPPER PEARL RIVER
PHILADELPHIA   13  12.9 MON 10 PM  12.7  12.0  11.0     CONTINUE FALLING          

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 23, 4:00 AM CST, 5 hours 51 minutes earlier.

Area forecast discussion, Feb 23, 4:00 AM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION....CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CST SUN FEB 23 2014

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...LOW LEVEL WARM/MOIST
ADVECTION IS UNDERWAY ALONG THE GULF COAST THIS MORNING EVIDENT BY
INCREASING COVERAGE OF SHOWER AND THUNDERSTORM  ACTIVITY ACROSS
EASTERN LA/SOUTHERN MS. FURTHER NORTH...AN ADVANCING COLD FRONT IS
ANALYZED ON THE NORTHERN FRINGES OF THE TN VALLEY WHICH IS PROGGED
TO CROSS THE ARKLAMISS STARTING LATE THIS AFTERNOON. PRIMARY CONCERN
FOR TODAY IS THE RISK FOR HEAVY RAINS ALONG THE HWY 98
CORRIDOR...AND THUNDERSTORMS THAT COULD PRODUCE SOME NICKEL TO
QUARTER SIZE HAIL ALONG AND SOUTH OF HWY 84. 00Z NMM/ARW/LOCAL WRF
OUTPUT SHOW THE AFOREMENTIONED SHOWER/THUNDER ACTIVITY EXPANDING
INTO SOUTHERN ZONES BY MID MORNING AND GRADUALLY COMING TO AN END BY
LATE AFTERNOON/EARLY EVENING.

THE GUIDANCE HAS BEEN CONSISTENT SHOWING MID LEVEL LAPSE RATES
CLIMBING INTO THE 6.5-7.5C/KM RANGE SOUTH OF I-20 AS THE LOW LEVEL
WARM AIR SURGES IN...WITH SHOWALTER INDICES IN THE -2 TO -4C RANGE
INDICATIVE OF ELEVATED CONVECTION POTENTIAL GIVEN RELATIVELY COOL
PBL PER BUFR SOUNDINGS. WHILE LOW LEVEL WINDS LOOK TO VEER WESTERLY
BY DAYBREAK...A PASSING MID/UPPER LEVEL JET STREAK JUST TO OUR NORTH
WILL PROVIDE NEEDED ASCENT FOR CONVECTION AS THE RIGHT ENTRANCE
REGION OF THIS FEATURE PASSES. A FEW DEEPER THUNDERSTORM CORES SEEM
REASONABLE GIVEN THE SYNOPTIC SETUP AND WILL KEEP THE MENTION OF
SOME QUARTER SIZE HAIL IN THE HWO FOR TODAY.

OF EQUAL (IF NOT GREATER) CONCERN IS THE POTENTIAL FOR SOME LOCALLY
HIGH RAINFALL TOTALS ALONG HWY 98 COME LATE AFTERNOON. LOCAL WRF
OUTPUT SHOWS A SWATH OF 3-5 INCHES ACROSS MARION/LAMAR/FORREST
COUNTIES BETWEEN 12Z AND 22Z...WHILE THE HI-RES NMM/ARW SHOW
SIMILARLY ALARMING TOTALS OF ANYWHERE FROM 2-4 INCHES DURING THE
SAME TIME. GIVEN PW VALUES CLIMBING NEAR/JUST ABOVE 1.5 IN ACROSS
THIS AREA BY MID DAY (RIGHT AT THE 99TH PERCENTILE FOR FEB) AND THE
CONVECTIVE NATURE OF THE ACTIVITY THESE KINDS OF TOTALS SEEM QUITE
REASONABLE. THE BIGGEST QUESTION MARK IS JUST WHERE IS THE HEAVIEST
AXIS GOING TO SET UP. THE HRRR HAS BEEN TOYING WITH THE BEST AXIS
REMAINING CLOSER TO THE COAST ON A FEW RUNS...BUT SHOWS 2-3 IN
ALONG/SOUTH OF HWY 98 ON OTHERS. GIVEN THE HEAVY RAINS WE SAW ACROSS
THIS AREA A COUPLE DAYS AGO AND THE COINCIDENT HEAVY RAIN AXIS SHOWN
IN THE HI-RES ARW/NMM/LOCAL WRF FEEL THE RISK FOR FLASH FLOODING IS
GREAT ENOUGH TO WARRANT A FLASH FLOOD WATCH THROUGH 22Z. BY EARLY
EVENING THE BETTER FORCING WILL SHIFT EAST WHICH WILL SHUNT DEEPER
CONVECTION AND ASSOCIATED HEAVY RAIN RISK EAST AS WELL.

OTHER THAN SOME LIGHT SHOWER ACTIVITY SOUTH OF I-20 THE OVERNIGHT
HOURS LOOK PRETTY QUIET AS THE COLD FRONT CROSSES THE REGION. QUIET
CONDITIONS LOOK TO PREVAIL THROUGH MONDAY NIGHT...ALTHOUGH IT'S NOT
COMPLETELY OUT OF THE QUESTION THAT A FEW LIGHT SHOWERS COULD
DEVELOP ACROSS THE DELTA EARLY TUE MORNING AS A JET STREAK IN THE
PERSISTENT WESTERLY FLOW ALOFT NOSES IN. AS FOR TEMPS/POPS...LOWERED
MAV GUIDANCE FOR THIS AFTERNOON ACROSS SOUTHEASTERN AREAS GIVEN THE
HIGH CHANCES FOR RAIN/CLOUDS THROUGH THE DAY. ALSO RAISED OVERNIGHT
LOWS FOR TUE MORNING TOWARD THE WARMER NAM/ECMWF MOS NUMBERS AND RAW
GFS OUTPUT. POPS FOR TODAY WERE RAISED QUITE A BIT NEAR HBG. /BK/

.LONG TERM...TUESDAY THROUGH SUNDAY...BELOW NORMAL TEMPERATURES ARE
EXPECTED FOR THE WORK WEEK WITH NEAR NORMAL TEMPERATURES RETURNING
FOR THE WEEKEND. RAIN WILL SPREAD ACROSS THE CWA TUESDAY ASSOCIATED
WITH A SFC LOW OVER THE SOUTHERN PLAINS AND A COLD FRONT DROPPING
THROUGH THE REGION. THE ECMWF CONTINUES TO GENERATE MORE RAINFALL
THAN MODEL CONSENSUS WOULD SUGGEST OVER THE SOUTHERN PORTION OF OUR
CWA WHERE MORE THAN AN INCH TOTAL COULD FALL BY WEDNESDAY MORNING.
THE ARCTIC AIR WILL BE FILTERING INTO OUR CWA TUESDAY NIGHT AS THE
RAIN ENDS FROM THE NORTHWEST. THE LIGHT RAIN LOOKS TO MIX WITH OR
BRIEFLY CHANGE OVER TO LIGHT SNOW BEFORE ENDING EARLY WEDNESDAY
MORNING ALONG THE HIGHWAY 82 CORRIDOR. TEMPERATURES WILL REMAIN
ABOVE FREEZING AND BOTTOM OUT IN THE MID 30S ALONG THE HIGHWAY 82
CORRIDOR SO NO ACCUMULATION ON ROADWAYS IS CURRENTLY ANTICIPATED. NO
SIGNIFICANT PRECIPITATION IS EXPECTED AFTER SUNRISE WEDNESDAY. THE
STRONG CAA WILL HOLD HIGH TEMPERATURES IN THE 40S ACROSS MUCH OF THE
NORTHERN HALF OF THE AREA. THE ASSOCIATED SURFACE HIGH WILL BECOME
CENTERED OVER OUR CWA WEDNESDAY NIGHT AND THEN SHIFT EAST OF OUR CWA
THURSDAY AFTERNOON. THIS WILL SET UP THE COLDEST MORNING OF THE
FORECAST PERIOD THURSDAY MORNING WHERE LOWER 20S WILL BE COMMON IN
THE NORTH TO AROUND 30 DEGREES IN THE SOUTH. DRY WEATHER WILL
CONTINUE THURSDAY BUT A DISTURBANCE WILL DROP OVER THE SOUTHERN
PLAINS THURSDAY NIGHT AND HELP DEVELOP A SURFACE LOW. WAA AHEAD OF
THIS SYSTEM WILL BRING RAIN BACK INTO OUR WESTERN ZONES THURSDAY
NIGHT. THE ECMWF IS FASTER THAN THE GFS AND ENSEMBLES BUT CONSENSUS
BRINGS THE SHORTWAVE AND SFC LOW OVER OUR WESTERN ZONES BY FRIDAY
EVENING AND SHIFT THE SYSTEM EAST OF OUR CWA SATURDAY. DRY WEATHER
LOOKS TO RETURN SATURDAY AND LAST THROUGH MUCH OF SUNDAY. ANOTHER
DISTURBANCE WILL DROP OVER THE SOUTHERN PLAINS SUNDAY AND INCREASE
OUR RAIN CHANCES AGAIN SUNDAY NIGHT. /22/

&&

.AVIATION...MVFR CIG WL LIKELY IMPACT AREAS ALONG/S OF I-20 EARLY
THIS MORNING BEFORE VFR CIG TRY AND RETURN AFTER 15Z OR SO. ONLY
EXCEPTION MAY VERY WELL BE NEAR HBG/PIB WHERE PERSISTENT SHRA/TSRA
BRING AT LEAST INTERMITTENT MVFR/IFR CIG AND VSBY THRU MOST OF THE
DAYLIGHT HRS. THE HEAVY RAINS NEAR HBG/PIB WL COME TO AN END BY
EARLY EVENING AS THIS ACTIVITY PUSHES E. A COLD FRONT WL START
CROSSING THE ARKLAMISS FROM THE N AROUND 22Z PASSING THRU THE
PIB/HBG AREA AROUND 06-08Z TONIGHT. NLY WINDS WL BECOME A BIT GUSTY
IN WAKE OF THE FRONT...BUT LIGHTER WINDS WL RETURN DURING THE DAY
MON. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  46  60  48 /  31  13   0   5
MERIDIAN      74  47  63  46 /  35  13   0   6
VICKSBURG     73  44  58  47 /  26  11   0   5
HATTIESBURG   70  55  67  50 /  90  16   0   9
NATCHEZ       70  49  59  49 /  39  17   0   7
GREENVILLE    69  36  55  42 /   7   7   0   7
GREENWOOD     74  38  55  43 /   7   8   0   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ072>074.

LA...NONE.
AR...NONE.
&&

BK/22/BK
Hazardous weather outlook, Feb 23, 4:48 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
448 AM CST SUN FEB 23 2014

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-241100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-
448 AM CST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ024-026-MSZ059>066-241100-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-
448 AM CST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

FLOODING
RISK...LIMITED
TIMING...TODAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE CROSSING THE OUTLOOK AREA
THROUGH EARLY TO MID AFTERNOON. A FEW OF THE STORMS MAY BECOME STRONG
ENOUGH TO PRODUCE QUARTER SIZE HAIL. IN ADDITION...LOCALLY HEAVY
RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE...WHICH COULD LEAD TO
SOME LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ072>074-241100-
MARION-LAMAR-FORREST-
448 AM CST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

FLOODING
RISK...ELEVATED
TIMING...TODAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE CROSSING THE OUTLOOK AREA
THROUGH EARLY TO MID AFTERNOON. A FEW OF THE STORMS MAY BECOME STRONG
ENOUGH TO PRODUCE QUARTER SIZE HAIL. IN ADDITION...HEAVY RAINFALL OF
TWO TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE
DURING THIS TIME...ESPECIALLY FOR AREAS ALONG AND SOUTH OF HIGHWAY
98. THE GROUND IN THIS AREA IS VERY MOIST FROM THE HEAVY RAINS THAT
FELL ON FRIDAY...AND ADDITIONAL HEAVY RAIN TODAY COULD LEAD TO FLASH
FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

45

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 23, 5:44 AM CST, 4 hours 7 minutes before
MSZ074-231215-
FORREST MS-
544 AM CST SUN FEB 23 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 AM CST SUN FEB 23 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 8 MILES SOUTHWEST OF ROCK HILL AT 544 AM CST...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3091 8935 3101 8936 3111 8935 3117 8914
      3104 8914 3100 8913 3096 8913 3091 8934
TIME...MOT...LOC 1144Z 252DEG 26KT 3100 8936

BK
Special weather statement, Feb 23, 6:01 AM CST, 3 hours 50 minutes before
MSZ074-231230-
FORREST MS-
601 AM CST SUN FEB 23 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 AM CST SUN FEB 23 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER BROOKLYN AT 601 AM CST...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3108 8935 3116 8914 3103 8914 3100 8914
      3096 8934
TIME...MOT...LOC 1201Z 247DEG 40KT 3105 8918

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:46 AM CSTFlash Flood WatchJANForrest, Lamar, Marion8 hr
Feb 23, 5:44 AM CSTSpecial Weather StatementJANForrest31 min
Feb 23, 6:01 AM CSTSpecial Weather StatementJANForrest29 min

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.